MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI ENERGY; VESSEL SEALER CURVED

INTUITIVE SURGICAL, INC DA VINCI ENERGY; VESSEL SEALER CURVED
Model Number 480522-02
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Great Vessel Perforation (2152)
Date of Event 03/23/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
The vessel sealer curved instrument is not available for investigation as it is single use and was discarded after the procedure.Review of the intraoperative system logs for the duration of the procedure show the system functioned normally and there were no indications relating to this event.Review of the logs for the five subsequent procedures found the system functioned normally, no intraoperative events or issues were found.Review of the vessel sealer curved logs found that the instrument was used for about 40 minutes with no errors.The e-200 generator activation event logs also found no errors.The following concomitant products were used during this procedure: endoscope 30 degree, prograsp forceps, permanent cautery hook, medium-large clip applier, large suturecut needle driver, fenestrated bipolar forceps, tip-up fenestrated grasper.A site review found that no complaints have been reported for any of the products used.Video from the procedure was provided for investigation.Review of the video by a clinical development engineer found that there was no observed product malfunction related to unexpected energy delivery or excessive thermal spread in the video.The observed pattern of tissue effect following energy activation appeared nominal.There were no observed instances of product malfunctions related to the reported unexpected jaw motion during the video; no instances of the jaws opening in a more rapid or sudden manner than expected were identified.Review of the case video by an intuitive surgical medical safety officer (mso) found several significant bleeding events with visual suggestion of aggressive dissection, excessive tension of major vessels, and energy activation of the vsc without full visualization of the tissue grasped and in close proximity to the aorta throughout the recorded video.The final bleeding event visible on the video begins when the vsc was used near the aorta while a bedside assist laparoscopic suction device was placing what appears to be significant downward traction on the celiac trunk via nearby vessels branching from the celiac trunk.The bleeding becomes further accentuated when placement of a bulldog clamp on the celiac is attempted which appears to further injure the celiac trunk.Based on the available information, no intuitive surgical product or instrument contributed to this event.
 
Event or Problem Description
It was reported that during a da vinci-assisted median arcuate ligament syndrome release (mals) procedure, the patient experienced intraoperative bleeding from the aorta and ultimately expired.The vessel sealer curved (vsc) instrument was being used for blunt dissection and cautery when significant bleeding occurred from the aorta.The procedure was emergently converted to an open approach.When an assisting vascular surgeon cross clamped the aorta during repair attempts, the patient¿s pulse was lost and chest compressions were started.With no return of a pulse, the cross clamps on the aorta were removed and bleeding continued with the chest compressions.The patient expired in the operating room.The surgeon stated that the cause of the aortic injury was unknown.The surgeon reported that throughout the procedure, it was noticed that the vsc produced increased thermal spread and increased bleeding after energy activation when compared to the vessel sealer extend.It was also stated that the vsc jaw movement would open a little slowly at first, then would spring open quickly, with increased bleeding from the fast jaw opening.No additional information was provided.

Brand Name
DA VINCI ENERGY
Common Device Name
VESSEL SEALER CURVED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24961585
Report Number2955842-2026-22620
Device Sequence Number17382069
Product Code NAY
UDI-Device Identifier10886874123369
UDI-Public(01)10886874123369(17)271031(10)U10251031
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K250674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number480522-02
Device Catalogue Number480522
Device Lot NumberU10251031 0060
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/25/2026
Initial Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient SexMale